Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 90, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 29, 2016, 3:10 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 3:10 AM CST (09:10 UTC)
- Expired
- Nov 29, 2016, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
242 WHUS73 KMKX 290910 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 AM CST TUE NOV 29 2016 ...BREEZY SOUTHWEST WINDS THROUGH EARLY AFTERNOON... .STRONG LOW PRESSURE HOLDING STATIONARY OVER MINNESOTA WILL GRADUALLY WEAKEN TODAY. EXPECT BREEZY SOUTHWEST WINDS INTO THE EARLY AFTERNOON...THEN DIMINISHING. WAVES WILL TAKE A BIT LONGER TO DECREASE...WITH THE HIGHEST WAVES NORTH OF MILWAUKEE. LMZ645-646-291715- /O.EXP.KMKX.GL.W.0018.000000T0000Z-161129T0900Z/ /O.NEW.KMKX.SC.Y.0090.161129T0910Z-161129T2100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 310 AM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS DIMINISHING THIS AFTERNOON. * WAVES: WAVES 3 TO 4 FEET SUBSIDING TO 2 TO 3 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-291715- /O.EXP.KMKX.GL.W.0018.000000T0000Z-161129T0900Z/ /O.NEW.KMKX.SC.Y.0090.161129T0910Z-161130T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 310 AM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS DIMINISHING THIS AFTERNOON. * WAVES: WAVES 3 TO 5 FEET SUBSIDING TO 3 TO 4 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
3 follow-up statements
070 WHUS73 KMKX 291524 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 924 AM CST TUE NOV 29 2016 ...BREEZY SOUTHWEST WINDS THROUGH EARLY AFTERNOON... .STRONG LOW PRESSURE HOLDING STATIONARY OVER MINNESOTA WILL GRADUALLY WEAKEN TODAY. EXPECT BREEZY SOUTHWEST WINDS INTO THE AFTERNOON...THEN DIMINISHING. WAVES WILL TAKE A BIT LONGER TO DECREASE...WITH THE HIGHEST WAVES NORTH OF MILWAUKEE. LMZ645-646-292100- /O.CON.KMKX.SC.Y.0090.000000T0000Z-161129T2100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 924 AM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS GRADUALLY DIMINISHING BY THE MIDDLE TO LATE AFTERNOON. * WAVES: WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-292330- /O.CON.KMKX.SC.Y.0090.000000T0000Z-161130T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 924 AM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS GRADUALLY DIMINISHING LATE THIS AFTERNOON AND EARLY EVENING. * WAVES: WAVES 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
683 WHUS73 KMKX 292058 AAC MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 258 PM CST TUE NOV 29 2016 ...WINDS AND WAVES CONTINUE TO DIMINISH... .SOMEWHAT LIGHTER WINDS CONTINUE TO ALLOW WAVES TO SUBSIDE THIS AFTERNOON. WAVES SHOULD GENERALLY FALL BELOW ADVISORY LEVELS BY THIS EVENING. LMZ645-646-292200- /O.EXP.KMKX.SC.Y.0090.000000T0000Z-161129T2100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 258 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... WAVES HAVE GENERALLY FALLEN BELOW 4 FEET THIS AFTERNOON...SO THE ADVISORY IS BEING ALLOWED TO EXPIRE. $$ LMZ643-644-300000- /O.CON.KMKX.SC.Y.0090.000000T0000Z-161130T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 258 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: SOUTHWEST AT 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS. * WAVES: WAVES 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
051 WHUS73 KMKX 300003 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 603 PM CST TUE NOV 29 2016 ...WAVES CONTINUE TO DIMINISH... .WAVE HEIGHTS CONTINUE TO DIMINISH LATE THIS AFTERNOON AND EARLY EVENING. AVERAGE WAVE HEIGHTS ARE NOW EXPECTED TO BE LESS THAN 5 FEET NORTH OF NORTH POINT LIGHT. HENCE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. LMZ643-644-300115- /O.EXP.KMKX.SC.Y.0090.000000T0000Z-161130T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 603 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WAVE HEIGHTS ARE EXPECTED TO REMAIN BELOW 5 FEET. $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 2:56 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 29, 2:56 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
256 AM CST Tue Nov 29 2016
.TODAY AND TONIGHT...Forecast confidence is high.
We will be within the dry slot on the southern periphery of a large
and stacked closed low, centered over Minnesota. The low will
remain in place through the period and gradually fill. The dry slot
will provide some sunshine today along with gusty southerly winds
within a steep low level lapse rate. The thermal ridge axis will be
located southeast of Wisconsin, but close enough to still bring
southern Wisconsin rather mild temps for late November. A trough
rotating around the low will bring another mid level short wave
northeast across Illinois into Lower Michigan. Although any precip
with that should stay southeast of Wisconsin, we'll likely see an
increase in mid and high level clouds across the southeast later
this afternoon. In addition, our far northwest forecast area could
see more clouds due to the proximity to the main upper low. It is
the central part of the forecast area that will likely see the most
sunshine today.
.WEDNESDAY THROUGH THURSDAY... Forecast confidence is medium.
The surface and upper lows drift across WI on Wednesday and cyclonic
flow dominates through Thursday. There are small precip chances
Wednesday afternoon through Thursday morning as a shortwave moves
through. Wet bulb soundings indicate snow will be mixed in at times.
Some areas may see a dusting on grassy surfaces but no accumulation
is expected on pavement.
.FRIDAY THROUGH SATURDAY... Forecast confidence is high.
The surface low moves away on Friday and quiet weather is in store.
There is still a shortwave near the region but RH values are
decreasing with approaching high pressure. Temperatures will be
slightly cooler with northwest flow behind the low. Lows will drop
below freezing.
.SUNDAY THROUGH TUESDAY... Forecast confidence is low..
There is a lot of model disagreement for this time period. The last
several runs of the ECMWF have been showing low pressure moving up
from the Gulf of Mexico bringing a chance for light accumulating
snow Sunday night. The GFS and NAM have come on board with this
system but keep it much farther south and out of WI.
&&
.AVIATION/12Z TAFS/...
VFR conditions are expected through the TAF period. A large and
stacked low pressure system over Minnesota will remain nearly
stationary and gradually weaken. Southern Wisconsin will be within
the dry slot on the southern periphery of the low. Steepening low
level lapse rates will bring gusty southerly winds today, but those
will diminish rapidly as we approach sunset this afternoon. Look
for increasing mid and high level clouds as a mid level short wave
passes just to the south of Wisconsin this afternoon and tonight.
&&
.MARINE...
A small craft advisory is in effect south of Milwaukee until 3 pm
and north of Milwaukee through 6 pm today. Strong low pressure over
Minnesota will keep breezy southerly winds across the area this
morning. Although winds will decrease by mid afternoon, the waves
will take a bit more time to come down.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...SMALL CRAFT ADVISORY until 3 PM CST this afternoon for LMZ645-
646.
SMALL CRAFT ADVISORY until 6 PM CST this evening for LMZ643-644.
&&
TODAY/TONIGHT AND AVIATION/MARINE...Davis
Wednesday THROUGH Monday...MarquardtHazardous weather outlook, Nov 28, 9:05 PM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 905 PM CST MON NOV 28 2016 WIZ046-047-051-052-056>060-062>072-300315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 905 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-300315- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 905 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SOUTHERLY GALE FORCE WIND GUSTS AND HIGH WAVES WILL PERSIST THROUGH LATE TONIGHT AS LOW PRESSURE SITS OVER THE EASTERN DAKOTAS. A GALE WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SOUTHWEST WINDS IN THE WAKE OF A FRONT WILL APPROACH SMALL CRAFT ADVISORY CONDITIONS ON TUESDAY. WWW.WEATHER.GOV/MKX MBK
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.